Bupropion Induced Tinnitus — Reduced by 70%!

Discussion in 'Success Stories' started by T_Almost_Gone, Jun 27, 2020.

    1. T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      To those suffering to medically induced tinnitus there is hope. I think I’m well on the way to being tinnitus free. Here’s my story, I hope it provides some hope:

      - Doctor casually prescribed Bupropion to help me stop smoking. He didn’t mention the side effects and he didn’t mention it’s also used for depression. Had I known it was also applicable for depression I would never have taken it. Lesson learned for me to question and do my own research. This drug should not be on the market, the side effect outweighs the benefit.

      - Took 78mg Bupropion 1 x a day for 5 days. Then 78mg 2 x a day for 5 days. On day 5 I noticed that when I laughed loudly or used speaker phone, certain tones were irritating/hurting my ears but it was so mild I ignored it.

      - On day 10 I was hit with a loud screeching sound in both ears but the noise felt like it was in my head. It’s been constant. High pitched. The Art of Tinnitus YouTube channel was the only thing that gave some relief so I gave a donation on BandCamp and saved it to my Spotify so I could play it everywhere.

      - I researched Bupropion and realised it’s the same (ish) as Wellbutrin and saw link to tinnitus. I immediately stopped the medication.

      - I researched and realised that the burning itch on my arms was the Bupropion + bladder issues.

      - Next few weeks were hell. Unable to work, no sleep, no medical assistance to do COVID-19, regular breakdowns, no sleep. Tried masking it and was left with low static buzz vibration in my ears. I was so scared with the lack of medical advancement and even no commonly accepted mechanism about how tinnitus is caused.

      - After 4 weeks the tinnitus was just in 1 ear.

      - Now after 5 weeks it’s a much lower level in just one ear. My arm is still itchy so I know the Bupropion is still affecting my body. Hoping and praying it fully goes away.

      THOUGHTS

      - I did extensive research, read medical papers etc. I’m not an expert but I’m sharing this to help anyone in a similar situation.

      - Bupropion/antidepressants may only stay in your body for the ½ life calculation. But the side effects can last weeks.

      - Key difference between my story and many others suffering from antidepressant induced tinnitus, is that I was/am not depressed. If you are depressed > tried Bupropion > got tinnitus >switched to another antidepressant > and still have tinnitus. My theory is that the brain’s neurological activity has not been allowed to reset because the chemical (dopamine/serotonin etc) levels are still being altered by the subsequent anti depressants.


      I currently have a very high pitched eeeeeeee sound in 1 ear. I’m pushing to be positive that the tinnitus side effect will end.
       
    2. AUTHOR
      AUTHOR
      T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      2 Months in update.

      Tinnitus persists in just my right ear. It's not just a shrieking nose, it feels like there's a slight energy that accompanies the noise.

      I'm falling being in work, late on deliverables as some days I struggle to get out of bed. As a contractor if I don't work I don't get paid - stress. I break down into tears every few days, the nose is so hard to ingore like it's draining the life from me.

      The half life of bupropion passed weeks ago so in theory the drug should have left my system but the burning itch from the bupropion still comes and goes indicating that the medication is still impacting my system.

      Does anyone have any advice for expelling medication from the body? Or is there nothing the human can do?
       
    3. AUTHOR
      AUTHOR
      T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Week 9 update. Over the last 2 days the volume has reduced & and the sound has softened & frequency reduced.
      The noise is still very much present and constant but it's far less distracting and distressing.
      I'm hoping by documenting the experience it can help others where it was induced by antidepressants. Because when it first hit it and I went into distress research mode there were a lot of one off posts. then you'll Drive yourself crazy not knowing other people's outcomes.

      This experience has totally opened my eyes to big Pharma. It's ridiculous that where tittinus is listed as a side effect of bupropion in research papers there's no reference as to if the test subjects recovered and how long it took.

      Anyways hoping & praying the current trajectory of the tinnitus continues to trend downloads.
       
    4. AUTHOR
      AUTHOR
      T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Week 10

      Left Ear remains silent - I swear without that I woun't even remember what a silent ear feels like.

      Right hear - new sound. hi pitched wavering whistling noise + a hisssss + a vibrating hummm which feels more intense when sitting in a smaller room. Overall it's still loud-ish I can hear it over driving & can hear it in the supermarket.

      But compared to the early weeks the overall volum is lower - now I don't use a masking noise. I was masking 24hrs per day previoulsly.

      Arms still have random burning itch - I say this is bupropion side effect. Yes the half life has now expired but there are loads of accounts on drugs.com of people who broke out in hives for weeks on bupropion.

      for the love of God if you're googling bupropion + welbutrin for side effects + tinnitus - Do not take it. It's not worth the risk if you get T you get more depressed.
       
    5. Steph1710
      Old hag

      Steph1710 Member

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      My T was caused by antibiotics. Before I had an ear infection which set me back to the beginning, my T had dropped to an unnoticeable level.

      It's now been a good month after the ear infection spike and my T is barely noticeable in quiet rooms again.

      I have no idea whether medication induced T has a better chance of healing?

      If it gives you hope, I was on the antibiotics for 6 months and my T has faded to almost nothingness twice now.

      I know yours wasn't antibiotics caused, but I guess the damage these drugs did is the same.

      Steph
       
      • Agree Agree x 1
    6. AUTHOR
      AUTHOR
      T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Hi @Steph1710 that's really good news! I wish there was more research 2 2 explain the different pathways of T particularly where is caused by medication. I find it crazy that you can be prescribed something when the Pharma company cannot explain how it will damage your ears. Fingers crossed you continue to improve. And if it does go away completely please come back and share an update
       
      • Hug Hug x 1
    7. AnxiouslyWaiting

      AnxiouslyWaiting Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Anxiety maybe?
      @Steph1710 hopefully the fact that it goes away to almost nothingness for you sometimes means it can stay that way for you!

      Is there anything special you’re doing or is it just time?
       

Share This Page

Loading...